Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 65, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Oct 9, 2015, 10:44 AM CDT for Webb County, Texas. It took effect at Oct 10, 2015, 2:38 AM CDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2015, 10:44 AM CDT (15:44 UTC)
- In effect from
- Oct 10, 2015, 2:38 AM CDT
- Expired
- Oct 11, 2015, 6:36 AM CDT
- In force
- 28 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Columbia Bridge (CBBT2).
- Action stage
- 10 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08458800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Oct 9, 8:30 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Oct 9, 8:30 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 830 AM CDT FRI OCT 9 2015 .DISCUSSION...HAVE ADJUSTED POPS BASED ON CURRENT TRENDS AND EXPECTED CONDITIONS THROUGH THE AFTERNOON. CURRENT CONVECTION ACROSS THE W IS EXPECTED TO CONTINUE TO WEAKEN AS IT MOVES EAST AND ENCOUNTERS HIGHER CIN VALUES AND MOVES AWAY FROM THE MAIN UPPER LOW. HOWEVER...INSTABILITY AND AMPLE MOISTURE ACROSS THE E ALONG WITH LOW LEVEL CONVERGENCE DUE TO A SFC TROF AND CONTINUED UPPER DIFFLUENCE SHOULD PRODUCE SCT CONVECTION THROUGH EARLY AFTERNOON ACROSS THE SRN COASTAL BEND. RAIN CHCS ARE STILL EXPECTED TO DIMINISH THROUGH LATE AFTERNOON/EARLY EVENING AS DRIER AIR MOVES ACROSS THE AREA WITH RIDGE BUILDING ACROSS THE AREA. ALSO ADJUSTED WINDS BASED ON CURRENT TRENDS...BUT GENERALLY A WEAK TO MOD ONSHORE FLOW IS EXPECTED BY LATE AFTERNOON. && .PREV DISCUSSION... /ISSUED 653 AM CDT FRI OCT 9 2015/ DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION. AVIATION...LINE OF CONVECTION MOVING THROUGH THE RIO GRANDE PLAINS CURRENTLY AFFECTING LRD. WILL EXPECT THE LINE TO CONTINUE TO MOVE EASTWARD AND GRADUALLY WEAKEN. IN ADDITION...ISOLATED SHRAS/TSTMS ARE EXPECTED TO DEVELOP WITH HEATING AND MOVE EAST ACROSS THE GULF WATERS INTO THE COASTAL PLAINS AFFECTING SITES FROM CRP-ALI. PATCHY FOG WILL REMAIN POSSIBLE THROUGH AT LEAST 14Z FROM ALI-VCT...WITH VFR TO RESUME. MVFR WILL BE POSSIBLE IN AND AROUND SHRAS/TSTMS. DRIER AIR WILL END ACTIVITY LATE THIS AFTERNOON INTO THE EVENING HOURS. E-SE-LY 10-15 KTS WINDS DEVELOPING TODAY WILL BECOME LIGHT AND VARIABLE TONIGHT ALLOWING FOR FOG DEVELOPMENT ONCE AGAIN FROM ALI-VCT. PREV DISCUSSION... /ISSUED 441 AM CDT FRI OCT 9 2015/ SHORT TERM (TODAY THROUGH SATURDAY)...MAIN CONVECTIVE SYSTEM NEAR EAGLE PASS CONTINUES TO PROPAGATE FARTHER EAST APPROACHING WEBB AND LA SALLE COUNTIES AS OF WRITING. GOES SOUNDER PWATS ARE CONTAMINATED FROM CLOUD COVERAGE...BUT MODEL OUTPUT CONTINUE TO RAISE PWATS TO NEAR 2 INCHES ACROSS THE WESTERN ZONES DUE TO THE PERSISTENT SOUTHEASTERLY FLOW AND FROM THE OVERNIGHT 25-30 KT LLJ POSITIONED ACROSS THE WESTERN BRUSH COUNTRY. HOWEVER...MAIN MID/UPPER LEVEL SUPPORT IS EXPECTED TO WEAKEN THROUGH THE DAY WITH THE UPPER JET ALIGNED SW-NE SOUTH OF THE BIG BEND TO WEAKEN AND SHIFT WEST...AND THE MAIN MID/UPPER LOW ACROSS NORTHWEST MEXICO TO SHIFT FARTHER WEST AS WELL. CURRENT RADAR TRENDS SHOW WEAKENING IN THE SOUTHERN CONVECTIVE LINE...ALTHOUGH IT CONTINUES TO FEED OFF THE MIDLEVEL INSTABILITY. HISTORY OF THIS SYSTEM PRODUCED FLOODING FARTHER UPSTREAM...HOWEVER WITH THE LACK OF A STATIONARY BOUNDARY...THE WEAKENING OF MIDLEVEL SUPPORT...AND THE WEAKENING LLJ...THE RELATIVELY FASTER EASTWARD PROPAGATION SHOULD INHIBIT WIDESPREAD FLOODING POTENTIAL...ALTHOUGH AN ISOLATED DOWNPOUR OR TWO COULD EASILY DROP 1 TO 2 INCHES THROUGH THE EARLY MORNING HOURS. ISOLATED-SCATTERED SHRAS/TSTM REMAIN POSSIBLE TODAY FROM DAYTIME HEATING...BUT SHOULD QUICKLY END BY THE LATE AFTERNOON/EARLY EVENING AS DRIER AIR MOVES INTO THE REGION. MUCH QUIETER CONDITIONS ARE EXPECTED FOR SATURDAY. TEMPERATURES SHOULD RESEMBLE TEMPERATURES FROM YESTERDAY...WITH SLIGHTLY WARMER TEMPERATURES IN STORE FOR SATURDAY AS AN UPPER RIDGE BEGINS TO DEVELOP ACROSS SOUTH TEXAS. LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...AN UPPER LEVEL SYSTEM IS EXPECTED TO MOVE EWD ACRS THE ERN CONUS EARLY IN THE PERIOD RESULTING IN DRYING ATMOSPHERIC CONDITIONS (DETERMINISTIC GFD/NAM/ECWMF.) OWING TO DRIER CONDITIONS...EXPECT SUNDAY MIN TEMPS IN THE 60S. THE GFS/ECWMF DETERMINISTIC PREDICT ANOTHER UPPER SYSTEM TO MOVE ACRS THE PLAINS LATE SUNDAY/MONDAY WITH A CORRESPONDING FRONT ENTERING THE CWA/MSA MONDAY NIGHT/EARLY TUESDAY. THE GFS PREDICTS PWAT VALUES AROUND 1.5 INCHES (SLIGHTLY ABOVE NORMAL) IN ADVANCE OF THE FRONT. CONCUR WITH THE GFS ENSEMBLE MEAN WHICH DEPICTS PCPN OVER THE CWA/MSA ASSOCIATED WITH FRONT. ADJUSTED THE SUPERBLEND SOMEWHAT TO DEPICT 20/30 POPS (PCPN OWING TO CONVECTION) OVER CWA/MSA MONDAY NIGHT/TUESDAY. DRY CONDITIONS EXPECTED WEDNESDAY/THURSDAY. WAVEWATCH OUTPUT NOT CONDUCIVE TO RIP CURRENTS DRG THE PERIOD. EXPECTED WIND WILL PRECLUDE ELEVATED FIRE WEATHER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 89 69 90 68 92 / 50 10 10 10 10 VICTORIA 89 67 92 66 92 / 30 10 10 10 10 LAREDO 90 72 94 68 96 / 70 20 10 10 10 ALICE 90 68 93 66 95 / 50 10 10 10 10 ROCKPORT 87 72 86 70 88 / 40 10 10 10 10 COTULLA 89 70 93 67 96 / 70 10 10 10 10 KINGSVILLE 89 68 92 67 94 / 50 10 10 10 10 NAVY CORPUS 88 73 87 73 88 / 50 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM
Hazardous weather outlook, Oct 9, 5:15 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 515 AM CDT FRI OCT 9 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-101015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 515 AM CDT FRI OCT 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS THIS MORNING PRIMARILY ACROSS THE BRUSH COUNTRY...WITH ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON ELSEWHERE. MODERATE TO BRIEFLY HEAVY RAINFALL WITH RAINFALL AMOUNTS UP TO 1 TO 2 INCHES WILL BE POSSIBLE...PRIMARILY ACROSS THE BRUSH COUNTRY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/87
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:12 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, La Salle, Live Oak, McMullen, Webb | 3 hr |
| Oct 9, 9:30 AM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Oct 9, 9:59 AM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| Oct 9, 10:44 AM CDT | River Flood Warning | CRP | Webb | 69 hr |
| Oct 9, 11:11 AM CDT | Areal Flood Advisory | CRP | Nueces | 3 hr |
| Oct 9, 12:12 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces | 3 hr |
| Oct 9, 12:42 PM CDT | Special Weather Statement | CRP | Brooks | 63 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.